MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 11, 11+ 10 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 11, 11+ 10 MM THICKNESS; PROSTHESIS, KNEE
Model Number 42-5568-070-10
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 05/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: femur cemented standard left size 11: catalog#42504607001, lot#64515457; tibia fixed cemented left size h: catalog#42542008301, lot#64207425; articular surface fixed bearing constrained posterior stabilized (cps) left 10 mm height use with tibia sizes g-h / ps femur sizes 10-12: catalog#42512601010, lot#64419196; stem extension 3mm offset splined uncemented 17 mm diameter +135 mm length: catalog#42560313517, lot#64523188; femoral distal augment cemented size 11, 11+ 10 mm thickness: catalog#42556607010, lot#64363700.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2022-00465; 0001822565-2022-00466; 3007963827-2022-00043; 0001822565-2022-00467; 0001822565-2022-00469.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial left total knee arthroplasty.Two years post implantation, the patient was revised due to instability.Subsequently, at eight months post op, the patient experienced a severe effusion.One year and five months later, the patient reported severe stiffness and pain.The final outcome has been reported as tolerated with no medical intervention.The products remain implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b1; b2; b3; b4; b5; g3; h2; h6; h10.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a revision procedure two years post implantation due to instability.Approximately six months post implantation, the patient experienced a severe effusion.For the next year and a half, the patient continued to report persistent pain, stiffness, and effusions.Subsequently, two years and one month post implantation, an aspiration of the knee was performed per the patient's request.The products remain implanted.No further results have been provided at this time.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.A review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication during the 1st revision surgery.The medical record confirms pain, swelling, and limited range of motion with no complications seen in the x-rays.It was also noted that the patient tipped over during cycling which resulted in further pain and swelling.Due to recurrence of pain and swelling, a left knee aspiration was performed.However, the patient is still experiencing severe stiffness and pain.Root cause was unable to be determined.Per package insert, pain, swelling and poor range of motion are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a left revision total knee procedure.Approximately six months post implantation, the patient experienced a severe effusion.The patient continued to report persistent pain, stiffness, and effusions.Subsequently, two (2) years and (1) month post implantation, an aspiration of the knee was performed per the patient's request.Approximately five (5) months following the knee aspiration, the patient presented again with an acute onset of atraumatic pain and swelling.Diagnostic results yielded mssa bacteremia and the patient underwent a debridement procedure in which the articular surface was exchanged.This was followed with oral and intravenous antibiotic therapy.Due diligence is in progress for this event; to date all available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b3; b4; b5; g3; h2; h6; h10.Additional information received as prompted a review of the previously reported investigation results.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent a left revision total knee procedure.Approximately six months post implantation, the patient experienced a severe effusion.The patient continued to report persistent pain, stiffness, and effusions.Subsequently, two (2) years and (1) month post implantation, an aspiration of the knee was performed per the patient's request.Approximately five (5) months following the knee aspiration, the patient presented again with an acute onset of atraumatic pain and swelling.Diagnostic results yielded mssa bacteremia and aortic valve vegetation consistent with endocarditis.The patient underwent a debridement procedure in which the articular surface was exchanged.This was followed with oral and intravenous antibiotic therapy.Upon discharge postop day 3, the patient reported improvement in symptoms.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h4; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication during the 1st revision surgery.The medical record confirms pain, swelling, and limited range of motion with no complications seen in the x-rays.It was also noted that the patient tipped over during cycling which resulted in further pain and swelling.Due to recurrence of pain and swelling, a left knee aspiration was performed.Additional records identified the following: instability; endocarditis; alcohol abuse; recurrent swelling and pain in the posterior knee; stiffness; moderate effusion; limited range of motion; femoral and tibial components stable without evidence of loosening; mssa infection identified without known source; no complications noted during revision.A definitive root cause cannot be determined regarding pain, swelling, stiffness, limited mobility, and instability.Regarding the infection, investigation results concluded that no device problem was detected and implanted products are not identified as the source or contributing to the reported infection as there are no indications of a product or process issues identified affecting implant safety or effectiveness.Reported event was confirmed by review of provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 11, 11+ 10 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13559980
Report Number0001822565-2022-00468
Device Sequence Number4313550
Product Code JWH
UDI-Device Identifier00889024557017
UDI-Public(01)00889024557017(17)290630(10)64363741
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5568-070-10
Device Catalogue Number42556807010
Device Lot Number64363741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/23/2022
03/07/2022
04/04/2022
03/11/2024
05/09/2024
09/13/2024
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/04/2022
03/14/2022
04/05/2022
04/05/2024
06/05/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale
Patient Weight99 KG
Patient RaceWhite